Alert archive / Kansas / Wind Advisories in 2025

Wind Advisory 7, NWS Wichita, KS

June 20, 202511 counties in Kansas

NWS Wichita, KS issued this wind advisory at Jun 20, 2025, 1:54 PM CDT for 11 counties in Kansas. It took effect at Jun 21, 2025, 10:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 20, 2025, 1:54 PM CDT (18:54 UTC)
In effect from
Jun 21, 2025, 10:00 AM CDT
Expired
Jun 21, 2025, 8:00 PM CDT
In force
10 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Chase County, KS, Ellsworth County, KS, Harvey County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 100 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 6.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 662 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
662 J/kg
Mixed-layer CIN
-332 J/kg
Mixed-layer LCL
1587 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

095 
WWUS73 KICT 201854
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
154 PM CDT Fri Jun 20 2025

KSZ032-033-047>053-067-068-211100-
/O.NEW.KICT.WI.Y.0007.250621T1500Z-250622T0100Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-
Including the cities of Great Bend, Lincoln, Marion, Newton,
Strong City, Cottonwood Falls, Hillsboro, Peabody, Wilson,
Sterling, Hutchinson, Sylvan Grove, Russell, Salina, McPherson,
Ellsworth, and Lyons
154 PM CDT Fri Jun 20 2025

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...From 10 AM to 8 PM CDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Davis
2 follow-up statements
851 
WWUS73 KICT 210903
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
403 AM CDT Sat Jun 21 2025

KSZ032-033-047>053-067-068-212315-
/O.NEW.KICT.WI.Y.0008.250622T1500Z-250623T0100Z/
/O.CON.KICT.WI.Y.0007.250621T1500Z-250622T0100Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-
Including the cities of Sylvan Grove, Hutchinson, Lincoln, Strong
City, Great Bend, Hillsboro, Ellsworth, Salina, Newton, Marion,
Cottonwood Falls, Lyons, Peabody, Wilson, McPherson, Sterling,
and Russell
403 AM CDT Sat Jun 21 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM 
CDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT SUNDAY...

* WHAT...Southwest winds for both today and Sunday are expected to 
  be sustained around 30 mph with gusts around 45 mph.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...From 10 am to 8 pm today and Sunday. 

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Lawson
959 
WWUS73 KICT 211850
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
150 PM CDT Sat Jun 21 2025

KSZ032-033-047>053-067-068-220900-
/O.CON.KICT.WI.Y.0007.000000T0000Z-250622T0100Z/
/O.CON.KICT.WI.Y.0008.250622T1500Z-250623T0100Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-
Including the cities of Hillsboro, Sylvan Grove, Great Bend,
Lincoln, Lyons, Russell, Ellsworth, Peabody, Cottonwood Falls,
Sterling, Newton, Salina, Wilson, Marion, Strong City,
Hutchinson, and McPherson
150 PM CDT Sat Jun 21 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT SUNDAY...

* WHAT...For the first Wind Advisory, south winds 25 to 30 mph with 
  gusts up to 45 mph. For the second Wind Advisory, south winds 25 
  to 35 mph with gusts up to 50 mph expected.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...For the first Wind Advisory, until 8 PM CDT this evening. 
  For the second Wind Advisory, from 10 AM to 8 PM CDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Cuellar

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Jun 20, 12:55 PM CDT, 59 minutes earlier. Its key messages:

  • Unseasonably hot temperatures today through the weekend.
  • Strong southwest winds this afternoon and especially for Saturday afternoon.
  • Precip chances will start to increase for Mon night through Tuesday, especially across Central Kansas.
Area forecast discussion, Jun 20, 12:55 PM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
1255 PM CDT Fri Jun 20 2025

...Updated Aviation Discussion...

.KEY MESSAGES...

- Unseasonably hot temperatures today through the weekend.

- Strong southwest winds this afternoon and especially for
  Saturday afternoon.

- Precip chances will start to increase for Mon night through
  Tuesday, especially across Central Kansas.

&&

.DISCUSSION...
Issued at 257 AM CDT Fri Jun 20 2025

Currently have some broad upper ridging over the Plains with an
upper low approaching the Pacific Northwest. At the surface, low
pressure is situated over the High Plains of eastern WY/eastern
CO.

Upper low approaching the Pacific Northwest will continue to
slowly migrate east and by tonight will be moving into the
Northern Intermountain and into the Northern Rockies by Sun
afternoon. Surface pattern isn't expected to change much for
today and Sat with lee troughing from western Nebraska into
eastern CO and high pressure over the southeast CONUS. This will
setup a strong pressure gradient and with good mixing, will
bring strong southwest winds for today and especially Sat.
Considered going with a wind advisory today across parts of
central KS with the thinking sustained speeds around 30 mph
will not be too hard to reach. However, not confident in winds
lasting more than a few hours and with Saturday's winds looking
stronger, will hold off for today.

Confidence remains high in above normal temperatures starting
today and continuing through Sunday. Normal highs for this time
of year are in the upper 80s to around 90 and we will see a few
sites in central KS approach 100 for today and Saturday. We
should see a slight decrease in temps for Sun as the warmer
850mb temps slide back to the west.

Upper low is expected to shear out as it quickly lifts into the
Northern Plains for Sun night into Mon. This will allow a
surface trough/weak cold front to push south and may bring some
storms to northwest and central KS Sun night. However, it looks
like we should see some higher storm chances over central KS for
Mon afternoon through Tue as the front continues to slowly move
south and some upper energy moves out of the Southern Rockies.
Front doesn't look to make it through the forecast area, so
confidence is high that above normal temps will remain in place
across south central and southeast KS through most of next week.

&&

.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1227 PM CDT Fri Jun 20 2025

VFR conditions are expected to persist over the next 24 hours
despite windy conditions and LLWS being concerns for aviation
interests.

South to southwest winds today will likely continue to be
sustained between 15 and 25 knots with gusts between 25 and 40
knots this afternoon into the early evening. While gusts should
decrease some after sunset, sustained winds will likely remain
around 15 to 25 knots tonight. Additionally, low level wind
shear is expected overnight and will likely impact all TAF sites
through 15-17Z Saturday morning. Surface winds will likely
increase again Saturday afternoon.

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...RBL
AVIATION...JC
Hazardous weather outlook, Jun 20, 4:43 AM CDT, 9 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
443 AM CDT Fri Jun 20 2025

KSZ032-033-047>053-067>072-082-083-091>096-098>100-210945-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
443 AM CDT Fri Jun 20 2025

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

Heat indices are expected to be around 100 degrees this afternoon
into the early evening.

Southwest winds this afternoon are forecast to gust to around 40
mph over central Kansas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Heat indices are forecast to be around 100 for both Saturday and
Sunday afternoon.

Southwest winds Saturday afternoon are expected to gust up to 45 mph
for most of central Kansas.

Storm chances are expected to increase across mainly central Kansas
Sunday night and again for Monday night through Tuesday. Widespread
severe storms are not expected with this activity.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

&&

For a graphical version of this information, see our webpage at:
https://www.weather.gov/erh/ghwo?wfo=ict

Nearby

Wind Advisories in Kansas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.